MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453214
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.After approx.6 weeks insitu.Insert dislocated from locking mechanism post fall.Surgeon believes on inspection that it may have never been locked in at the time of primary surgery.Signs of femoral implant condylar wear associated with articulation with the tibial base plate.Kindly investigate the explanted poly.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis was performed and wear is seen on the articulating and non-articulating surfaces of the insert.The non-articulating surface has scratches and deformation.The locking detail is deformed.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical evaluation was conducted and it has been communicated via email that no relevant supporting clinical information will be provided, and there is no report of the patient's current condition.However, the explanted device was returned for analysis, which indicates that wear is seen on both the articulating and non-articulating surfaces of the insert.Additionally, the locking detail was deformed, which is consistent with the surgeon's statement that he "believes on inspection that it may have never been locked in at the time of primary surgery." no further medical assessment is warranted based on the information provided.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7924166
Report Number1020279-2018-01987
Device Sequence Number1484719
Product Code JWH
UDI-Device Identifier00885556035108
UDI-Public00885556035108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2017
Device Catalogue Number71453214
Device Lot Number17LM01253
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date02/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421165/LGN OX CONSTRAINED FEM 5 LT/17LM02050; 71421165/LGN OX CONSTRAINED FEM 5 LT/17LM02050
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;